MAUDE Adverse Event Report: TREACE MEDICAL CONCEPTS, INC LAPIPLASTY LESSER TMT FIXATION PACK; PLATE

TREACE MEDICAL CONCEPTS, INC LAPIPLASTY LESSER TMT FIXATION PACK; PLATE
Model Number SK28
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that after an initial bunion surgery on (b)(6) 2023, a broken plate on the 3rd metatarsal was discovered during a follow-up visit via radiographic imaging, approximately five and half weeks post-surgery.Additional information indicates the surgeon wants to let the bones fuse and reevaluate the patient's needs at a later date.No revision/removal surgery has been planned or scheduled at this time.It's possible that the patient may have been distributing her weight toward the outside of her foot (toward the 3rd metatarsal) to prevent too much weight from being loaded onto her 1st metatarsal.The device was not returned to the manufacturer for evaluation as it currently remains implanted in the patient.The device history records were reviewed, and no issues were identified during the manufacture and release of the devices that could have contributed to what was reported.A number of factors could have contributed to what was reported and although the most likely cause cannot be determined based on the available information, the device was likely subjected to excessive bending stresses which resulted in its breakage.Although there has been no impact or injury reported and this malfunction has not resulted in a revision surgery to date, there have been similar events where this malfunction has resulted in a revision surgery.The company will supplement the mdr as necessary and appropriate.
 
Event or Problem Description
It was reported that after an initial bunion surgery on (b)(6) 2023, a broken plate on the 3rd metatarsal was discovered during a follow-up visit via radiographic imaging, approximately five and half weeks post-surgery.Although there has been no injury reported and no information has been received indicating this malfunction has resulted in a revision surgery to date, there have been similar events where this malfunction has resulted in a revision surgery.Therefore, an mdr will be filed to ensure full compliance with 21 cfr part 803.
 
Event or Problem Description
It was reported that after an initial bunion surgery on (b)(6) 2023 hardware (1 plate and 4 screws) was removed due to a broken plate.There were no deficiencies or malfunctions alleged/found with any tmc device and no other patient outcomes were reported as a result of this event.
 
Additional Manufacturer Narrative
Updated fields: b1 adverse event & product problem b5 describe event of problem: it was reported that after an initial bunion surgery on 04-14-2023 hardware (1 plate and 4 screws) was removed due to a broken plate.There were no deficiencies or malfunctions alleged/found with any tmc device and no other patient outcomes were reported as a result of this event.D4 lot number: 300062001; expiration date: 11/18/2024 d9 date returned to manufacturer: 09/01/2023 g3 date received by manufacturer: 09/01/2023 g6 type of report: 30-day, follow-up h2 if follow-up, what type: additional information, device evaluation h3 device evaluated by manufacturer- yes; evaluation summary attached h4 device manufacturer date: 11/18/2021 h6 adverse event problem health effect- impact code: 4627 device explantation type of investigation: 10 testing of actual/ suspected device investigation findings: 3243 stress problem identified investigation conclusions: 4315 cause not established.H10 additional narrative/ data: it was reported that after an initial bunion surgery on 04-14-2023 hardware (1 plate and 4 screws) was removed due to a broken plate.There were no deficiencies or malfunctions alleged/found with any tmc device and no other patient outcomes were reported as a result of this event.The device was returned for evaluation, analysis of the returned device confirms the reported issue of a plate breaking between the center holes.The device history records were reviewed and no issues were identified during the manufacture and release of the devices that could have contributed to what was reported.A number of factors could have contributed to what was reported and although the most likely cause cannot be determined based on the available information, the device was likely subjected to excessive bending stresses which resulted in its breakage.The company will supplement this mdr as necessary and appropriate.

Brand Name
LAPIPLASTY LESSER TMT FIXATION PACK
Common Device Name
PLATE
Manufacturer (Section D)
TREACE MEDICAL CONCEPTS, INC
100 palmetto park place
ponte vedra FL 32081
Manufacturer (Section G)
TREACE MEDICAL CONCEPTS, INC
100 palmetto park place
ponte vedra FL 32081
Manufacturer Contact
renae ginter
100 palmetto park place
ponte vedra, FL 32081
9043735940
MDR Report Key17181596
Report Number3011623994-2023-00153
Device Sequence Number6542401
Product Code HRS
UDI-Device Identifier00853114006204
UDI-Public00853114006204
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K220136
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2024
Device Model NumberSK28
Device Lot Number300062001
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer09/01/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexFemale